Ask The Doctor > Questions & Answers > I had nexplanon implant removed 17th aug 4days later bled

I had nexplanon implant removed 17th aug 4days later bled

Patient: I had nexplanon implant removed 17th aug 4days later bled for 5/6days and nothing since it now 29sept? Had preg symptoms for the last 5days but feel fine now, took a test and was neg, so must have been bug. Not sure what’s going on hope you can help.

 

 

Doctor: HelloThanks for the query.Whenever you remove a contraceptive implant or stop a contraceptive pill or injection, there can be a lot of hormonal changes that happens in the body. It can lead to irregular cycles for a couple of months, heavy or scanty bleeding and even no menses for few months. This is not abnormal.However, pregnancy has to be ruled out. Since you have taken the pregnancy test and it is negative, i would suggest you to wait for a fortnight.In case you do not get your cycles, please consult a gynecologist. You will have to do an ultrasound and also a hormonal profile. If required doctor will put you on progesterone for 5 days to cause withdrawal bleeding and resume your periods. Meanwhile, have a healthy diet and exercise regularly to keep your weight under control and this will help your hormones to get back to normal levels.Hope this helps.Regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment